How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Frank Your Own Question
Dr. Frank
Dr. Frank, Board Certified Physician
Category: Neurology
Satisfied Customers: 8999
Experience:  Board certified general Adult Neurologist, with experience in experimental neuroimaging and neurodiagnostics.
64994909
Type Your Neurology Question Here...
Dr. Frank is online now
A new question is answered every 9 seconds

I have had an unbalanced feeling since April. No vertigo. I

Customer Question

I have had an unbalanced feeling since April. No vertigo. I have been to a neurologist and he says I have vestibular migranes. I have done the exercises as taught by a vestibular therapist and many days I am fine but then it pops up again unsettling me so the doctor prescribed propranolol 60 mg to see if that won't help. I have taken it yesterday and today (60mg long acting) I have had a panic attack last night because I am so afraid of taking medicine. I am just not sure that that is the problem with me but I am really anxiety prone and this is truly putting me over the line. People who I am in contact with me are really tired of my health problems as I am too.
Submitted: 1 year ago.
Category: Neurology
Expert:  Dr. SH replied 1 year ago.

Thank you for your question.

Have you had MRI of your brain to rule out causes inside the brain such as a ministroke or a tumor inside the brain.

Let me know if you have more questions.

Kind regards

Customer: replied 1 year ago.
No no
Expert:  Dr. SH replied 1 year ago.

I think that you should request MRI of your brain to make sure we rule out any ministroke or anything serious.

Let me know if you have more questions.

Please rate me by clicking on one of the stars.

Kind regards

Expert:  Dr. Frank replied 1 year ago.

Hello. Welcome to JA. Have you ever taken beta-blockers before? What other meds have you tried for vestibular migraine? Beta-blockers can be effective for underlying tremor associated with migraine, but should be used with caution in patients with low blood pressure or bradycardia (slow heart rate). Actually, if you have a rapid heart rate, or one that can take off due to anxiety then this might work. But betablockers can make depression worse, so is that is a part of your anxiety, you should tell your neurologist and he will suggest something else.

Expert:  Dr. Frank replied 1 year ago.

What have you taken in the past that was effective? Have you tried low dose tricyclic antidepressants that are effective for migraine like Elavil (amitryptaline) starting dose is 25 mg at night. Or Pamelor (nortryptaline) starting dose is 10 mg at night. Other preventive meds for vestibular migraine include topiramate (topamax) If your vestibular training was effective, then that really is the best option as it doesn't involve medication. Please get back to me if you would like to discuss this further. Add any new symptoms you are having. Dr Frank

Expert:  Dr. Frank replied 1 year ago.

cc